Alert archive / New Mexico / Special Weather Statements in 2018
Special Weather Statement, NWS Albuquerque, NM
NWS Albuquerque, NM issued this special weather statement at Aug 9, 2018, 5:49 PM MDT for Bernalillo County, New Mexico. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 9, 2018, 5:49 PM MDT (23:49 UTC)
- Expired
- Aug 9, 2018, 6:15 PM MDT
- In force
- 26 min
- Issued by
- NWS Albuquerque, NM
County Bernalillo County, NM
The radar
The Albuquerque radar (KABX), 43 km from the middle of the area, began a volume at 23:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.8 hours before the alert went out and 32 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 131 J/kg
- Mixed-layer CIN
- -246 J/kg
- Mixed-layer LCL
- 1861 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 85 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
970
WWUS85 KABQ 092349
SPSABQ
Special Weather Statement
National Weather Service Albuquerque NM
549 PM MDT THU AUG 9 2018
NMZ518-521-100015-
Sandia/Manzano Mountains-Santa Fe Metro Area-
549 PM MDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDOVAL AND
BERNALILLO COUNTIES UNTIL 615 PM MDT...
At 549 PM MDT, Doppler radar was tracking a strong thunderstorm near
Sandia Park, or 12 miles southeast of Bernalillo, moving west at 5
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Heavy rain and frequent and dangerous cloud to ground lightning will
also be possible with this storm.
Locations impacted include...
Sandia Park and San Antonito.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3520 10625 3512 10643 3529 10646 3530 10643
3529 10641 3530 10640 3532 10641 3532 10640
3533 10629
TIME...MOT...LOC 2349Z 076DEG 6KT 3523 10636
$$
CAWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this special weather statement went out at Aug 9, 5:49 PM MDT, 0 minutes earlier.
Area forecast discussion, Aug 9, 5:49 PM MDT, 0 minutes before
Area Forecast Discussion...UPDATED National Weather Service Albuquerque NM 549 PM MDT Thu Aug 9 2018 .AVIATION... 00Z TAF CYCLE A healthy crop of tstms have formed over the northern and western high terrain. Tstms will generally move south into valley locales producing one to two hour long periods of MVFR conditions. Thunderstorms will be capable of producing moderate to large hail, frequent cloud to ground lightning, and gusty erratic winds. VCTS can also produce strong gusty erratic winds. The eastern plains are expected to also get their fair share of tstm activity between now and 09Z. Areas from KLVS to KSXU to KTCC could see a passing tstm between 01Z to 04Z, with storm coverage pushing south to KCVN to KROW 03Z to 06Z. Tstm activity is expected to fully diminish by the early morning hours, with remnant high cirrus over much of the state. Tomorrow will see another round of afternoon tstms forming over the higher terrain and potentially along any sfc boundaries over eastern NM. 24 && .PREV DISCUSSION...246 PM MDT Thu Aug 9 2018... .SYNOPSIS... An active end to the work-week is underway, with thunderstorms developing further west across the state compared to the past few days. Storms this evening will be capable of producing locally heavy rainfall and localized flash flooding. More storms are forecast Friday, with high temperatures below normal thanks to rain-cooling and additional cloud cover. Look for continued rain chances through the weekend, though trending down some from Friday. High pressure will strengthen over the region next week, leading to an uptrend in temperatures. However, decent chances for storms look to persist for the foreseeable future. && .DISCUSSION... The upper high is pulling away, as evidenced by the pressure height falls noted on the 12Z upper air analysis, and was centered over Nevada at 12Z. PWATs are trending up across central and western New Mexico and were near 1" on the KABQ upper air sounding this morning. An increase in storm coverage is expected this afternoon, especially across central and west central New Mexico where storms have not been as plentiful that past couple of days. South or southwest steering flow will take storms off of the central mountain chain over the Santa Fe and Albuquerque Metros this afternoon/evening. Both the 12Z and 18Z NAM, and the last several runs of the HRRR show the eastern highlands, Estancia Valley, the Sandia/Manzano Mountains and perhaps portions of the south central highlands getting hammered this evening and these are the areas where we have our highest evening PoPs. The Flash Flood Watch is still in effect and will be left as-is this forecast cycle given no compelling evidence for change. Another crop of storms with scattered to numerous coverage is forecast for Friday, but instability will be more limited with daytime temperatures forecast to be 3 to 8 degrees cooler than today's. Look for a downturn Saturday, thanks in-part to some drying of the atmosphere. Sunday may tick back up in terms of storm coverage, with the upper high over Utah and a weak upper low over the TX Panhandle. Northerly steering flow on Sunday would once again take storms off the higher terrain late day over the Santa Fe and Albuquerque Metros. Both the 12Z operational runs of the ECMWF and GFS show the upper high building over AZ/NM next week, leading to an uptrend in temperatures back to above normal most areas by Wednesday or Thursday. The GFS shows a weaker high, with daily rounds of storms persisting. Our forecast is closer to the GFS at this time. 11 && .FIRE WEATHER... Scattered to numerous showers and thunderstorms will be found over much of the forecast area for the remainder of the day and into tonight, especially along and east of the central mountain chain. After receiving wetting rainfall in several locales, tonight's RH recovery should be good to excellent across most of the state. A continued moist southeasterly flow at the surface should keep sufficient moisture in place for more scattered to numerous storms on Friday. Temperatures will run a few to several degrees below average Friday afternoon in all areas except the northwest plateau. This weekend high pressure aloft will stretch about a southwest to northeast oriented axis, wrapping dry air into northern NM on Saturday. A weak upper low will take shape over west TX, keeping some mid level moisture in far eastern NM, but overall a downtrend in storm coverage is expected Saturday. Temperatures will not alter much Saturday, but could gain a degree or two on Sunday. A disturbance aloft is then expected to enter northern NM Sunday with additional storms accompanying and eventually spreading into the western tier of the state through the evening. The weather next week will be characterized by a gradual exit of the weak low over west TX while high pressure remains ill-defined, struggling to re-establish itself over the Great Basin. This will keep daily thunderstorm chances going with temperatures approaching normalcy. 52 && .ABQ WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch until 4 AM MDT Friday for the following zones... NMZ508-512>515-521>523-528-529-532-533-537. &&
Hazardous weather outlook, Aug 9, 3:10 AM MDT, 14 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Albuquerque NM 310 AM MDT Thu Aug 9 2018 NMZ501>540-101100- Northwest Plateau-Chuska Mountains-Far Northwest Highlands- Northwest Highlands-West Central Plateau-West Central Mountains- West Central Highlands-Southwest Mountains- San Francisco River Valley-San Juan Mountains-Jemez Mountains- West Slopes Sangre de Cristo Mountains- Northern Sangre de Cristos above 9500 feet/Red River- Southern Sangre de Cristos above 9500 feet- East Slopes Sangre de Cristo Mountains-Upper Rio Grande Valley- Lower Chama River Valley-Santa Fe Metro Area- Middle Rio Grande Valley/Albuquerque Metro Area- Lower Rio Grande Valley-Sandia/Manzano Mountains-Estancia Valley- Central Highlands-South Central Highlands-Upper Tularosa Valley- South Central Mountains-Raton Ridge/Johnson Mesa- Far Northeast Highlands-Northeast Highlands-Union County- Harding County-Eastern San Miguel County-Guadalupe County- Quay County-Curry County-Roosevelt County-De Baca County- Chaves County Plains-Eastern Lincoln County-Southwest Chaves County- 310 AM MDT Thu Aug 9 2018 This hazardous weather outlook is for portions of north and central New Mexico. .DAY ONE...Today and Tonight Widespread showers and thunderstorms are expected across New Mexico this afternoon through the overnight hours. Storm motion will be slow and enough instability will exist for heavy rainfall. Flash flooding will be possible, especially on areas that have received recent heavy rains, as well as burn scars. A few severe storms are also possible today, favoring areas in the vicinity of the central highlands. Large hail and damaging winds are the main threats. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Widespread showers and thunderstorms will continue on Friday. Locally heavy rain and flash flooding is possible, especially where soils are saturated. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report rainfall amounts, flooding, hail and strong wind gusts through the National Weather Service Albuquerque web site at weather.gov/abq or by calling 1.888.386.7637. You can also submit storm reports and photos on our Facebook page or via Twitter using the hashtag nmwx. 34
In the hours before
Local storm report, Aug 9, 5:25 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
525 PM MDT THU AUG 09 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0745 PM HAIL 13 ESE PUERTO DE LUNA 34.72N 104.42W
08/08/2018 E2.50 INCH GUADALUPE NM TRAINED SPOTTER
TENNIS BALL SIZED HAIL REPORTED BETWEEN SANTA ROSA AND
SUMNER LAKE. DAMAGE TO A MOBILE HOME WAS REPORTED.
&&
EVENT NUMBER ABQ201800809
AGCSpecial weather statement, Aug 9, 5:32 PM MDT, 17 minutes before
Special Weather Statement National Weather Service Albuquerque NM 532 PM MDT THU AUG 9 2018 NMZ530-531-100000- Union County-Harding County- 532 PM MDT THU AUG 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN HARDING AND CENTRAL UNION COUNTIES UNTIL 600 PM MDT... At 532 PM MDT, Doppler radar was tracking a strong thunderstorm near Bueyeros, or 23 miles northeast of Mosquero, moving south at 10 mph. Penny size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain will also be possible with this storm. Locations impacted include... Bueyeros. This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && LAT...LON 3611 10384 3613 10362 3590 10354 3587 10387 TIME...MOT...LOC 2332Z 354DEG 8KT 3605 10373 44
Special weather statement, Aug 9, 5:44 PM MDT, 5 minutes before
Special Weather Statement National Weather Service Albuquerque NM 544 PM MDT THU AUG 9 2018 NMZ515-528-529-100015- Far Northeast Highlands-Northeast Highlands-East Slopes Sangre de Cristo Mountains- 544 PM MDT THU AUG 9 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL SAN MIGUEL AND SOUTH CENTRAL MORA COUNTIES UNTIL 615 PM MDT... At 543 PM MDT, Doppler radar was tracking a strong thunderstorm 7 miles northwest of Watrous, or 16 miles southeast of Mora, moving southwest at 15 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Heavy rain and frequent and dangerous cloud to ground lightning will also be possible with this storm. Locations impacted include... Watrous, Sapello, Golondrinas and Manuelitas. This includes Interstate 25 between Mile Markers 351 and 371. This storm may intensify, so be certain to monitor your preferred media outlets and NOAA Weather Radio for additional information and possible warnings from the National Weather Service. && LAT...LON 3599 10506 3586 10491 3562 10514 3582 10536 TIME...MOT...LOC 2343Z 047DEG 15KT 3588 10505 44
Special weather statement, Aug 9, 5:44 PM MDT, 5 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
544 PM MDT THU AUG 9 2018
NMZ508-509-100030-
San Francisco River Valley-Southwest Mountains-
544 PM MDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL CATRON COUNTY UNTIL
630 PM MDT...
At 544 PM MDT, Doppler radar was tracking a strong thunderstorm 8
miles northeast of Luna, or 15 miles north of Reserve, moving south
at 10 mph.
Dime size hail and wind gusts up to 50 mph will be possible with this
storm.
Heavy rain and frequent and dangerous cloud to ground lightning will
also be possible with this storm.
Locations impacted include...
Luna.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3401 10887 3392 10870 3370 10878 3384 10905
3385 10904
TIME...MOT...LOC 2344Z 021DEG 8KT 3391 10886
CALocal storm report, Aug 9, 5:45 PM MDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 PM MDT THU AUG 09 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0541 PM HAIL 4 NW EDGEWOOD 35.10N 106.24W
08/09/2018 E0.88 INCH SANTA FE NM TRAINED SPOTTER
TRAINED SPOTTER REPORTED NICKEL SIZED HAIL IN EDGEWOOD
THAT WAS STARTING TO ACCUMULATE AT TIME OF REPORT.
&&
EVENT NUMBER ABQ201800810
AGCSpecial weather statement, Aug 9, 5:49 PM MDT, 0 minutes before
Special Weather Statement
National Weather Service Albuquerque NM
549 PM MDT THU AUG 9 2018
NMZ518-521-100015-
Sandia/Manzano Mountains-Santa Fe Metro Area-
549 PM MDT THU AUG 9 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SANDOVAL AND
BERNALILLO COUNTIES UNTIL 615 PM MDT...
At 549 PM MDT, Doppler radar was tracking a strong thunderstorm near
Sandia Park, or 12 miles southeast of Bernalillo, moving west at 5
mph.
Dime size hail and winds in excess of 40 mph will be possible with
this storm.
Heavy rain and frequent and dangerous cloud to ground lightning will
also be possible with this storm.
Locations impacted include...
Sandia Park and San Antonito.
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Accumulations of small hail on roads can create very slick and
hazardous driving conditions.
&&
LAT...LON 3520 10625 3512 10643 3529 10646 3530 10643
3529 10641 3530 10640 3532 10641 3532 10640
3533 10629
TIME...MOT...LOC 2349Z 076DEG 6KT 3523 10636
CAThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 8, 6:09 PM MDT | Special Weather Statement | ABQ | Roosevelt | 36 min |
| Aug 8, 6:12 PM MDT | Special Weather Statement | ABQ | San Miguel | 33 min |
| Aug 8, 6:14 PM MDT | Special Weather Statement | ABQ | Guadalupe | 31 min |
| Aug 8, 6:18 PM MDT | Severe Thunderstorm Warning | ABQ | Mora, San Miguel | 42 min |
| Aug 8, 6:23 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 16 min |
| Aug 8, 6:26 PM MDT | Special Weather Statement | ABQ | De Baca | 49 min |
| Aug 8, 6:38 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 52 min |
| Aug 8, 6:54 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, De Baca, Quay, Roosevelt | 36 min |
| Aug 8, 6:59 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 46 min |
| Aug 8, 7:03 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 27 min |
| Aug 8, 7:20 PM MDT | Special Weather Statement | ABQ | De Baca | 25 min |
| Aug 8, 7:22 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 53 min |
| Aug 8, 7:24 PM MDT | Special Weather Statement | ABQ | Quay | 36 min |
| Aug 8, 7:32 PM MDT | Areal Flood Advisory | ABQ | De Baca, Guadalupe | 118 min |
| Aug 8, 7:36 PM MDT | Areal Flood Advisory | ABQ | Guadalupe, Quay | 114 min |
| Aug 8, 7:44 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 46 min |
| Aug 8, 7:56 PM MDT | Special Weather Statement | ABQ | De Baca | 49 min |
| Aug 8, 8:14 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves, Roosevelt | 20 min |
| Aug 8, 8:31 PM MDT | Severe Thunderstorm Warning | ABQ | De Baca, Guadalupe | 29 min |
| Aug 8, 8:40 PM MDT | Areal Flood Advisory | ABQ | Guadalupe | 2 hr |
| Aug 8, 8:49 PM MDT | Areal Flood Advisory | ABQ | Chaves, Curry, De Baca, Guadalupe, Quay, Roosevelt and 1 more | 116 min |
| Aug 8, 10:47 PM MDT | Areal Flood Advisory | ABQ | Guadalupe | 118 min |
| Aug 9, 1:53 AM MDT | Flash Flood Watch | ABQ | 24 hr | |
| Aug 9, 1:20 PM MDT | Areal Flood Advisory | ABQ | Mora, San Miguel | 3 hr |
| Aug 9, 1:32 PM MDT | Areal Flood Advisory | ABQ | Taos | 3 hr |
| Aug 9, 1:58 PM MDT | Flash Flood Warning | ABQ | Taos | 3 hr |
| Aug 9, 2:28 PM MDT | Areal Flood Advisory | ABQ | Colfax, Taos | 3 hr |
| Aug 9, 2:30 PM MDT | Special Weather Statement | ABQ | Taos | 30 min |
| Aug 9, 2:38 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Taos | 14 min |
| Aug 9, 2:47 PM MDT | Areal Flood Advisory | ABQ | Colfax | 118 min |
| Aug 9, 2:55 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel, Santa Fe | 51 min |
| Aug 9, 2:58 PM MDT | Flash Flood Warning | ABQ | Colfax | 75 min |
| Aug 9, 3:05 PM MDT | Flash Flood Warning | ABQ | Colfax | 3 hr |
| Aug 9, 3:06 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 54 min |
| Aug 9, 3:12 PM MDT | Special Weather Statement | ABQ | 33 min | |
| Aug 9, 3:15 PM MDT | Special Weather Statement | ABQ | Colfax | 45 min |
| Aug 9, 3:27 PM MDT | Special Weather Statement | ABQ | Taos | 33 min |
| Aug 9, 3:31 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax | 43 min |
| Aug 9, 3:44 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 31 min |
| Aug 9, 3:54 PM MDT | Special Weather Statement | ABQ | Taos | 36 min |
| Aug 9, 3:56 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 49 min |
| Aug 9, 4:06 PM MDT | Areal Flood Advisory | ABQ | McKinley | 114 min |
| Aug 9, 4:09 PM MDT | Special Weather Statement | ABQ | Catron | 51 min |
| Aug 9, 4:12 PM MDT | Special Weather Statement | ABQ | Rio Arriba | 48 min |
| Aug 9, 4:18 PM MDT | Special Weather Statement | ABQ | Mora | 27 min |
| Aug 9, 4:22 PM MDT | Special Weather Statement | ABQ | Mora | 23 min |
| Aug 9, 4:23 PM MDT | Special Weather Statement | ABQ | Santa Fe | 37 min |
| Aug 9, 4:26 PM MDT | Special Weather Statement | ABQ | Taos | 34 min |
| Aug 9, 4:29 PM MDT | Areal Flood Advisory | ABQ | Catron | 2 hr |
| Aug 9, 4:29 PM MDT | Special Weather Statement | ABQ | Catron | 31 min |
| Aug 9, 4:31 PM MDT | Special Weather Statement | ABQ | Socorro | 29 min |
| Aug 9, 4:33 PM MDT | Severe Thunderstorm Warning | ABQ | Rio Arriba | 29 min |
| Aug 9, 4:34 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Mora | 56 min |
| Aug 9, 4:37 PM MDT | Severe Thunderstorm Warning | ABQ | Colfax, Harding, Mora | 18 min |
| Aug 9, 4:43 PM MDT | Special Weather Statement | ABQ | 32 min | |
| Aug 9, 4:47 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba | 3 hr |
| Aug 9, 4:57 PM MDT | Special Weather Statement | ABQ | Mora | 33 min |
| Aug 9, 5:01 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Torrance | 3 hr |
| Aug 9, 5:03 PM MDT | Special Weather Statement | ABQ | Los Alamos | 27 min |
| Aug 9, 5:07 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 39 min |
| Aug 9, 5:14 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, San Miguel | 44 min |
| Aug 9, 5:16 PM MDT | Special Weather Statement | ABQ | Harding | 29 min |
| Aug 9, 5:19 PM MDT | Special Weather Statement | ABQ | Bernalillo | 26 min |
| Aug 9, 5:32 PM MDT | Special Weather Statement | ABQ | Harding | 28 min |
| Aug 9, 5:36 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval, Santa Fe, Torrance | 114 min |
| Aug 9, 5:39 PM MDT | Severe Thunderstorm Warning | ABQ | Bernalillo, Santa Fe, Torrance | 37 min |
| Aug 9, 5:44 PM MDT | Special Weather Statement | ABQ | Catron | 46 min |
| Aug 9, 5:53 PM MDT | Special Weather Statement | ABQ | Torrance | 37 min |
Nearby
Special Weather Statements in New Mexico, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.